MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 C-STEM SZ3; FEMORAL STEM

DEPUY INTERNATIONAL LTD - 8010379 C-STEM SZ3; FEMORAL STEM
Model Number 9611-63-000
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Joint Laxity (4526); Physical Asymmetry (4573)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).The device catalog number is unknown; therefore, udi is unavailable.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revised a thr of c-stem and marathon cemented cup from approximately 20 years ago.Original surgeon was dr and the operation was at qeii jubilee hospital.Primary reason for revision was for instability/loosening of the cup.Once the pt was open and dislocated the surgeon removed the head from the stem.28mm metal head +3 with 9/10 taper, the head appeared to have minimal wear.Due to limited space and access to the acetabulum the surgeon decided to remove the stem.Once removed the stem appeared to have minimal wear with nil signs of damage.Size 3 ? std.The cement mantle for the stem remained in tack and was happy to keep it for new amt c-stem.The surgeon then removed the marathon cemented cup.Cup removed with cement attached to cup, with minimal obvious wear.Unsure of cup size as not visible on rim.Surgeon then implanted a hybrid zimmer acetabular cup and liner.The surgeon downsized the stem for new cement mantle and adjustment of version of the stem.Size 2 ho c-stem amt.Ceramic 36mm +1.5mm head implanted.Good stability and improved leg length discrepancy.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that the cement used was not a depuy cement.Primary reason for revision was for instability/loosening of the cup.The surgeon then removed the marathon cemented cup.Cup removed with cement attached to cup, with minimal obvious wear.Affected side was the left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not returned.Photo evidence provided was reviewed and found insufficient evidence to identify implant wear.Possible extraction damage is visible.Corrosion adhered to the stem's body is observed.Additionally a black matter that appears to be debris was observed.The reported condition was not confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation mre was not performed.

Brand Name
C-STEM SZ3
Common Device Name
FEMORAL STEM
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16467188
Report Number1818910-2023-04879
Device Sequence Number18012907
Product Code LPH
UDI-Device Identifier10603295235200
UDI-Public10603295235200
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9611-63-000
Device Catalogue Number961163000
Device Lot NumberYFB-80
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/16/2023
03/24/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/23/2023
03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2002
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C-STEM CENTRALIZER; C-STEM PMMA END CAP; CEMENT RESTRICTOR SIZE 3; ELITE MODULAR HD 28MM +3; ELITE PLUS OGEE CUP 28/47; UNK HIP ACETABULAR CUP; UNK HIP FEMORAL HEAD METAL C-STEM; UNK HIP FEMORAL STEM C-STEM; UNKNOWN BONE CEMENT; UNKNOWN BONE CEMENT (COMPETITOR PRODUCT, UNK MFG); UNKNOWN BONE CEMENT (COMPETITOR PRODUCT, UNK MFG); UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP ACETABULAR LINERS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale